T Nation

New Guy Estradiol - Advice Please


#1

Hello everyone. I just joined and am so glad that I found this forum. Let me start off with a brief summary of my issue.

I'm 54 and in pretty good shape from weight training and proper eating for most of my life. I started noticing a few years ago that I was not quite what I used to be related to libido, strength, fat, etc... My wife noticed it too and bought me a appointment and later HRT for Fathers Day in June.

My blood work came out as follows:

E2 33
Test 380
Free test 8.3 NG/DL (4.9-25 range)
SHBG 29

I started taking T Cyp 200mg once a week, DHEA, and a variety of other things including thyroid booster. My story seems to be typical that all went fantastic for 3 weeks and then started turning negative. My strength gains stopped, my weight wasn't changing, and I didn't feel quite right. In late July I had another blood test that had the following results:

E2 110
Test 2077
Free Test 45 NG/DL (4.9-25 range)
SHBG 58

The doctor correctly identified the E2 as being an issue so prescribed anastrozole at .25mg twice a week and had me buy zinc to take daily.

Two weeks later while traveling I developed bad headaches and checked my BP and was shocked to see it at 168/88. I had ALWAYS been below 120/80 (even when tested at the end of June) so I knew something was wrong. I found this site and started reading and realized the high E2 was likely the reason. However, the doctor disagreed saying he hadn't seen fluid build on that level of E2 and prescribed a diuretic to reduce the fluid. He seemed certain that I had some other medical issue that wasn't due to this treatment. Of course, I knew he was wrong and got off all of the things I was taking except for anastrozole. I also missed two T Cyp injections so went a little over a week without the 400mg I would have injected by that point.

In 2 days I lost 6 lbs of water and last week my BP was back to normal where it, and my lower weight, has remained stable. I injected 50mg of test and did another blood test for E2 two days later and it was now all the way down to 12. Now for my questions:

I am now taking T Cyp at 100mg injected 2 times a week to reduce the loading and drop-off effects. I have read that this should also help greatly to control my E2. I have now done this twice (Tue and Fri). With my quick drop in E2, I worry about being sensitive to anastrozole so I wonder if I should just get off it completely. I am still taking 50mg of zinc and the various other minerals. Also, I am not taking HCG and have been considering that at 250mg twice a week.

Can someone recommend what I should do at this point?

Should I just stay at 100mg of test and drop anastrozole and retest in a month to see what E2 looks like? Does everyone need anastrozole?
Should I add HCG and if I do, how will that mess with my other variables?

I should also add that the doctor wants me to go back to 200mg (100 twice a week) and get on HCG but expects that anastrozole will not be necessary anymore?

I'd greatly appreciate any help you guys can offer. I am quite frustrated and perplexed.


#2

If I were you, I would keep my T dose at 100 mg week (spread out amongst two 50 mg shots). This will help tremendously with the estrogen, and you may not need an AI if your T dose is more reasonable.

You seem to be very sensitive to arimidex. If you still need it after lowering your Test, the best thing you could probably do would be to have your arimidex compounded into liquid drops so you can dose under 0.25 mg 2x/week. Something that puts your TOTAL weekly dose at 0.25 mg, divided amongst EOD or E3D or MWF dosing. Compounding is sort of expensive, so you could also look at research chems on the net. Aromasin may be a better choice as well, as its mechanisms of action are a bit different than arimidex.

Re: HCG. Are your balls shriveled? Do you have a crash at some point during the day, energy wise (indicating pregnenolone production in your testes is being hampered)? If no, then there may be no reason for hcg. Not everyone needs it.

Keep in mind that hcg also raises estrogen, and is harder to control with an AI as the effects appear to be localized to the testes.


#3

Thanks for the quick reply and thoughts. One other thing I should mention is that the doctor has me on a thyroid compound to improve my metabolism so I can burn fat faster. I weigh about 175lbs and measured about 23% body fat. One of my goals was to lean up quite a bit which has been difficult for years. My blood test actually looked good for Thyroid but he did it anyhow to speed things up. I suspect that is playing a roll in my BP issue. I tested BP again today after starting the pills again 2 days ago and it is elevated again (135/85) but I am not retaining fluid at the moment.

Regarding HCG, my balls seem okay still though the scrotum seems to be retracting some. I have yet to experience a crash, per se, at any point.

Other than the high E2 I had (now corrected),how do my FT and FHBG look?


#4

They look too high, because your T dose was too high. Moving to 100 mg/week or slightly above will correct that. I am not really opposed to high Free T/Total T, but when it induces so many other negative effects into your body (high estrogen, high SHBG, high blood pressure) then you know you've taken it too far.

The thyroid med could certainly be adding to your BP issues. What exactly is it that you're taking?


#5

Not exactly sure what it is but it is called Thyroid SR. The doctor says it targets T3 and T4.


#6

As an update, the doctor has agreed that I should take 50mg/daily of zinc and, for the time being, cut the AI in half to .125mg/dose.

He is also suggesting something called EstroDIMM which is supposed to also help control E2. Does anyone have any experience or thoughts about this?


#7

If you don't even bother to research the thyroid meds that you are taking, how are we supposed to help you in that regard?


#8

I don't follow. I only have the bottle for Thyroid compound and shared the name on it above. I have no idea how to research it further nor expected anyone else to. I did verify that my BP was fine this morning before I took that so I am fairly convinced that you are right that the Thyroid SR is raising the BP and will not worry about it further because it isn't very high and I can remove that at any time.

I was then asking if anyone had experience with EstroDIMM. I've read the materials but reading what the seller says isn't anywhere near as valuable as a personal reference or two.

What else can I share? Thanks for the help.

Chris


#9

I would examine what factors in my lifestyles could be contributing to why I have elevated e2. Dim can raise e2 or lower it depending upon the person's bioindividuality. DIM makes several clients worse off when they started, but there are ways you can tell if its going to back fire due to examing what liver pathways may be imbalanced through comprehensive metabolbic testing I conduct. If the adrenals are not supported then thyroid medicine will make matters worse resulting in either elevation of BP or lowering it. Again every one is different. As usual people are only providing 20% of the equation making it impossible to make accurate recommendations.


#10

Thanks for the thoughts, Hardasnails. Unfortunately, I am sure I lack the additional information you may need. A full blood workup was done at the beginning of my program, the next one was only a partial, and the last was only for E2.

I am quickly learning about what to watch for though. I went to 2x week 50mg injections of test and 2 days after my first one (after getting off test for 2 weeks) all fluid was out of my system and E2 was at 12. I injected again the next day (Fri) and all was fine but then between Sat and Sun I put on 5lbs of fluid. I also started feeling other side effects like I did when E2 was high again. I took a diuretic last night and lost it all in 12 hours. I am going to try and stabilize this and stop adding any variables into the mix. This morning I took .25mg AI and injected again (and will do that combo each time) and we'll see what happens this week. I'll find a way to get a complete blood workup in a 3 or 4 weeks to see how things look.


#11

There are not enough lab test to tell me anything else except testosterone. One needs to have more comprehensive testing to look at other factors which may be influencing one's therapy. When dealing with people I ask for a plethora of information. IMO the information provided here is not enough to make kind of recommendation from. Hormones are just 25% of the equation. When I start digging, the truth will eventually be revealed in factors out side of HRT. Ask Vballa..He is a prime example of how most HRT would have ever found hidden issues which I uncovered.


#12

I hear you. Unfortunately, the only info I have on those is before we started this HRT so I doubt it would be of much value now. I understand the doctors reluctance to do a full battery with all of the stopping and starting at different levels I went through so I'll get the updated ones in as soon as possible and come back on here. They will likely be like the ones I originally did and those were quite extensive.

Thanks for the thoughts.